Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 227, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 3, 2005, 3:33 PM CDT for Otter Tail County, Minnesota. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2005, 3:33 PM CDT (20:33 UTC)
- Expired
- Sep 3, 2005, 4:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Otter Tail County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 199 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 3:34 PM CDT | HAIL 1 | Henning, MN | |
| Sep 3, 3:51 PM CDT | HAIL 0.75 | 2 Nw Almora, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.6 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 713 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 032033
SVRFGF
MNC111-032115-
/O.NEW.KFGF.SV.W.0227.050903T2033Z-050903T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
333 PM CDT SAT SEP 3 2005
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA
* UNTIL 415 PM CDT.
* AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE
STORM WAS LOCATED NEAR HENNING...OR 31 MILES EAST OF FERGUS
FALLS...MOVING TO THE SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALMORA AT 345 PM
WRIGHTSTOWN AND 6 MILES NORTHEAST OF PARKERS PRAIRIE AT 405 PM
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4654 9533 4636 9564 4614 9552 4613 9518
4635 9517
$$
JCA2 follow-up statements
000
WWUS53 KFGF 032049
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
349 PM CDT SAT SEP 3 2005
MNC111-032115-
/O.CON.KFGF.SV.W.0227.000000T0000Z-050903T2115Z/
OTTER TAIL MN-
349 PM CDT SAT SEP 3 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
SOUTHEASTERN OTTER TAIL COUNTY...
AT 345 PM CDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED 3 MILES
NORTHEAST OF ALMORA...OR 36 MILES EAST OF FERGUS FALLS...MOVING TO
THE SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHEAST OF PARKERS PRAIRIE BY 400 PM CDT...
WRIGHTSTOWN BY 405 PM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR WEST CENTRAL MINNESOTA.
LAT...LON 4646 9525 4627 9555 4614 9552 4613 9518
4635 9517
$$
JCA000
WWUS53 KFGF 032115
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
414 PM CDT SAT SEP 3 2005
MNC111-032124-
/O.CAN.KFGF.SV.W.0227.000000T0000Z-050903T2115Z/
OTTER TAIL MN-
414 PM CDT SAT SEP 3 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTER TAIL COUNTY
IS CANCELLED...
AT 414 PM CDT...THE SEVERE THUNDERSTORM IN SOUTHEASTERN OTTER TAIL
COUNTY HAS MOVED OUT OF THE COUNTY. SO THE WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR WEST CENTRAL MINNESOTA.
LAT...LON 4646 9525 4627 9555 4614 9552 4613 9518
4635 9517
$$
55What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 11:30 AM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Sep 3, 11:30 AM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1130 AM CDT SAT SEP 3 2005 .DISCUSSION...MAIN FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...AREA REMAINS BELOW WEATHER SYSTEMS...WITH LOW PRESSURE TO THE W AND HIGH PRESSURE TO THE NE. DECAYING MCS STILL MOVING THROUGH WC MN PART OF AREA. WITH MODELS STILL SHOWING GOOD ELEVATED STABILITY...850MB Q-VECTOR CONVERGENCE...700MB LIFT...ANTICIPATE MCS TO CONTINUE TO MOVING E-SE AND SLOWLY OUT OF THE AREA THIS EVENING. THEREFORE...ADJUSTED POPS FOR CURRENT PRECIPITATION. OTHERWISE...ONLY MINOR CHANGES NEEDED TO FORECAST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && NG
Hazardous weather outlook, Sep 3, 6:53 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 653 AM CDT SAT SEP 3 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-041200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 653 AM CDT SAT SEP 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT. A COMPLEX OF THUNDERSTORMS WILL AFFECT THE SOUTHERN RED RIVER VALLEY INTO WEST CENTRAL MINNESOTA THIS MORNING. AN ISOLATED SEVERE STORM IS POSSIBLE WITH THE MAIN THREAT BEING LARGE HAIL. THE SCATTERED THUNDERSTORM THREAT WILL LINGER ACROSS WEST CENTRAL MINNESOTA THIS AFTERNOON INTO TONIGHT WITH LOCALIZED SEVERE STORM THREAT PERSISTING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO TUESDAY AS A COLD FRONT SWEEPS SOUTHEAST ACROSS THE REGION. THE POTENTIAL EXISTS FOR SOME OF THE STORMS TO BECOME SEVERE ON LABOR DAY. ADDITIONAL THUNDERSTORMS CHANCES LOOM ON THE HORIZION FOR THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING AND THEN AGAIN ON LABOR DAY. BERG
In the hours before
Local storm report, Sep 3, 1:18 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
118 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL ELIZABETH 46.38N 96.13W
09/03/2005 1.00 INCH OTTER TAIL MN PUBLIC
&&
DKLocal storm report, Sep 3, 2:13 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
213 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 3 NW UNDERWOOD 46.32N 95.91W
09/03/2005 0.88 INCH OTTER TAIL MN PUBLIC
DIME TO NICKEL HAIL FELL ALONG WITH 2 INCHES OF RAIN.
RAIN IS CONTINUING.
0155 PM HAIL 12 NE FERGUS FALLS 46.40N 95.89W
09/03/2005 0.75 INCH OTTER TAIL MN BROADCAST MEDIA
&&
GGUSTSpecial weather statement, Sep 3, 2:22 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND 222 PM CDT SAT SEP 3 2005 MNZ030>031-040-040200- GRANT-EAST OTTER TAIL-WEST OTTER TAIL- 222 PM CDT SAT SEP 3 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 764 IN EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREA... IN MINNESOTA THIS WATCH INCLUDES 2 COUNTIES IN WEST CENTRAL MINNESOTA GRANT... OTTER TAIL... THIS INCLUDES THE CITIES OF...ELBOW LAKE AND FERGUS FALLS. NG
Local storm report, Sep 3, 2:38 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
238 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 3 NNE UNDERWOOD 46.33N 95.85W
09/03/2005 0.75 INCH OTTER TAIL MN PUBLIC
&&
GGUSTLocal storm report, Sep 3, 3:13 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
313 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLASH FLOOD 3 ENE FERGUS FALLS 46.30N 96.01W
09/03/2005 OTTER TAIL MN PUBLIC
RAINFALL APPROACHING 4 INCHES IN 2 HOURS CAUSED DITCHES
TO OVERFLOW NORTHEAST OF FERGUS FALLS. WATER REPORTED
OVERTOPPING GRAVEL ROADS NEAR INTERSECTION OF COUNTY RD
18 AND AURDEL RIVER ROAD.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 12:55 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 65 min |
| Sep 3, 1:35 PM CDT | Flash Flood Warning | FGF | Otter Tail | 12 hr |
| Sep 3, 1:57 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 63 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.